Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shoe_addict

Erythromycin - your thoughts/opinions?

Hey,

I posted about a week ago about my acne itching.

I have about 8 cysts altogether (they're definitely cysts, huge, itchy, red, no head, you know the ones). I also have a few smaller pimples in between.

Anyway I have been taking Erythromycin for almost 3 weeks now. (18 days to be exact) & my acne seems to be getting worse! I have tried my best to leave these cysts alone. However on the left side my face is looking swollen. So swollen that my grandmother noticed today. It hurts and feels really heavy. Its so frustrating that I cant get this to stop. I have thought about draining them and I dont know how to, i dont even know where to begin!

My question is what do you think of erythro? did it make you worse before you got better?

Any thoughts/experiences or even any advice would be greatly appreciated :)

Thanks

Share this post


Link to post
Share on other sites

I took it about 3 years ago...I don't remember how long I was on it for, but it never helped me and my derm put me on another antibiotic, which also didn't help...As for whether it made me worse before it made me better, I honestly don't remember. My acne was so bad that I probably wouldn't have noticed anyway. Good luck!

Share this post


Link to post
Share on other sites
Hey,

I posted about a week ago about my acne itching.

I have about 8 cysts altogether (they're definitely cysts, huge, itchy, red, no head, you know the ones). I also have a few smaller pimples in between.

Anyway I have been taking Erythromycin for almost 3 weeks now. (18 days to be exact) & my acne seems to be getting worse! I have tried my best to leave these cysts alone. However on the left side my face is looking swollen. So swollen that my grandmother noticed today. It hurts and feels really heavy. Its so frustrating that I cant get this to stop. I have thought about draining them and I dont know how to, i dont even know where to begin!

My question is what do you think of erythro? did it make you worse before you got better?

Any thoughts/experiences or even any advice would be greatly appreciated :)

Thanks

I REMEMBER WHENEVER I TAKE ERYTHROMYCIN I GET NEW ONES SO NO IT NEVER WORKED FOR ME.AM ON ACCUTANE RIGHT NOW AND IS WORKING QUITE WELL.

Share this post


Link to post
Share on other sites

That seems to be the case for me at the moment.

I had acne from being aged 13 to about 17. I have tried various home remedies and over the counter products and have also been on the contraceptive pill specifically meant to help acne but i dont remember any of that working.

This morning the ones on the left side of my face have gone down a tiny but, but are still there and i can feel all the hard stuff underneath. I think I need to drain them, but don't know how to. Theres loads of different things about draining on google. I wouldnt normally touch them but I really am desperate.

That side of my face also still looks a little swollen & I have no idea if thats normal?

& now its spreading to the other side of my face, plus a few pimples round my mouth.

Feels like I will have this forever. I have a young daughter and I fond it hard to play around with her when I have all this heavy swelling on my face! :(

Share this post


Link to post
Share on other sites

Erythromycin (taken with accutane) always increases my nosebleeds greatly (more or less causes them) and it makes me feel more fatigued and lethargic, cant say it made much difference either. As for draining you just need some antiseptic and a pin, tissues and gause would probably be a good idea. Just make sure your as gentle as possible and prick in the least noticable spot, after pricking gentle pressure to the cyst will help remove as much fluid as possible, keep taking the Erythromycin until a couple of days after draining, if the reapear/get worse still, drain them again and stop taking the erythromycin. Obviously this is just advice and I am not a doctor so give no assurance that this is the best thing to do, for proper advice try going back to your derm or try a new one.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×